MAUDE Adverse Event Report: SYNTHES GMBH POLYAXIAL HEAD HOLDER FOR USS POLYAXIAL; MISC ORTHO SURGICAL INSTR

SYNTHES GMBH POLYAXIAL HEAD HOLDER FOR USS POLYAXIAL; MISC ORTHO SURGICAL INSTR
Catalog Number 03.607.005
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on an unknown date that the uss polyax scrholder was snapped and it¿s became useless for future demos.It was happened in an inhouse training session.There were no procedure and patient involvement was reported.This complaint involves one (1) device.This report is for (1) polyaxial head holder for uss polyaxial.This report is 1 of 1 (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Reporter is a j&j sales representative.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: the uss-ii polyax scrholder (p/n: 03.607.005, lot #: 1845657) was returned and received at us cq.Upon visual inspection, it was observed that the distal tip of the connecting screw component was broken and the broken fragments were not returned.No other issues were identified.Device failure/defect identified? yes.Dimensional analysis was completed, diameter of the distal end of the connecting screw component just below the broken area, was measured to be within specification.No design issues or discrepancies were identified.Complaint confirmed? yes, the device received was broken.Hence confirming the allegation.Investigation conclusion the complaint condition was confirmed as the tip of the distal end of the connecting screw was broken.No definitive root cause could be determined based on the provided information.The unintended forces might have contributed to the reported complaint condition.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part: 03.607.005, lot: 1845657, manufacturing site: hägendorf, release to warehouse date: 13.May 2008.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.The sub-component (b)(4) is not lot tracked.Therefore the last three potential work orders (b)(4) that were produced prior to lot 1845657 were reviewed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
POLYAXIAL HEAD HOLDER FOR USS POLYAXIAL
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
MDR Report Key11703600
Report Number8030965-2021-03151
Device Sequence Number3436349
Product Code LXH
UDI-Device Identifier07611819185418
UDI-Public(01)07611819185418
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.607.005
Device Lot Number1845657
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2021
Initial Date Received by Manufacturer 03/25/2021
Supplement Date Received by Manufacturer05/05/2021
Initial Report FDA Received Date04/21/2021
Supplement Report FDA Received Date06/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1